Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 63, NWS Green Bay, WI

June 11, 2005Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 7:13 PM CDT for Oconto County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2005, 7:13 PM CDT (00:13 UTC)
Expired
Jun 11, 2005, 7:52 PM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 412 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 120013
SVRGRB
WIC083-120100-
/O.NEW.KGRB.SV.W.0063.050612T0013Z-050612T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCONTO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 800 PM CDT

* AT 709 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED 8
  MILES WEST OF STILES...OR ABOUT 19 MILES EAST OF SHAWANO...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STILES BY 725 PM...
  LENA BY 735 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4482 8825 4479 8797 4499 8786 4498 8811

$$

ECKBERG
2 follow-up statements
000 
WWUS53 KGRB 120032
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CDT SAT JUN 11 2005

WIC083-120100-
/O.CON.KGRB.SV.W.0063.000000T0000Z-050612T0100Z/
OCONTO WI-
730 PM CDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
OCONTO COUNTY...

AT 727 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED 3 MILES
NORTH OF LENA...OR 23 MILES WEST OF MARINETTE...MOVING NORTHEAST AT 
30 MPH.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM FOR 
NORTHEASTERN WISCONSIN.

LAT...LON 4496 8815 4496 8799 4499 8786 4502 8809

$$

ECKBERG
000 
WWUS53 KGRB 120052
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT SAT JUN 11 2005

WIC083-120102-
/O.CAN.KGRB.SV.W.0063.000000T0000Z-050612T0100Z/
OCONTO WI-
752 PM CDT SAT JUN 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR OCONTO COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAD MOVED INTO MARINETTE COUNTY AND 
NO LONGER POSES A SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SATURDAY 
EVENING FOR NORTHEASTERN WISCONSIN.

LAT...LON 4496 8815 4496 8799 4499 8786 4502 8809

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 11, 4:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT SAT JUN 11 2005

.SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE
AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS
DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF
SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z.
UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC
BASED CAPES AROUND 2K.  CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC
BOUNDARIES DRAPED OVER NE WI.  LAKE BREEZE IS JUST BEGINNING TO PUSH
INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM
FRONT AND EAST INTO LOWER MI.  THIS SHOULD POINT TO MORE PROBLEMS DUE TO
DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO
CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN
AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS
WORKING INTO NORTH CENTRAL WI.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN
POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS
NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE
FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO
LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS
MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK.
AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE
REGION BRINGING DRY WEATHER TO THE AREA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE DURING THE LATE AFTERNOON AND EVENING.

LMZ521-522-541>543-564-121715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG
FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 11, 5:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0518 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0522 PM     TSTM WND DMG     FREMONT                 44.26N 88.86W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0532 PM     TSTM WND GST     HAZELHURST              45.79N 89.71W
06/11/2005  60 MPH           ONEIDA             WI   TRAINED SPOTTER

&&

MG
Local storm report, Jun 11, 5:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     ANTIGO                  45.15N 89.15W
06/11/2005                   LANGLADE           WI   BROADCAST MEDIA

            TREES AND POWER LINES DOWN.

&&

MG
Local storm report, Jun 11, 6:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
606 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     LAC DU FLAMBEAU         45.96N 89.88W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

0548 PM     TSTM WND DMG     WINCHESTER              46.21N 89.90W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

0549 PM     TSTM WND DMG     BOULDER JUNCTION        46.11N 89.63W
06/11/2005                   VILAS              WI   AIRPLANE PILOT

            TREES DOWN.

0554 PM     TSTM WND DMG     ARBOR VITAE             45.91N 89.65W
06/11/2005                   VILAS              WI   LAW ENFORCEMENT

            TREES DOWN.

&&

MG
Local storm report, Jun 11, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     CLINTONVILLE            44.61N 88.75W
06/11/2005  62 MPH           WAUPACA            WI   AWOS

            54 KNOT GUST.

0620 PM     TSTM WND DMG     CRANDON                 45.56N 88.90W
06/11/2005                   FOREST             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0625 PM     TSTM WND DMG     NEOPIT                  44.98N 88.81W
06/11/2005                   MENOMINEE          WI   LAW ENFORCEMENT

            TREE DOWN.

&&

MG
Local storm report, Jun 11, 6:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     ASHWAUBENON             44.46N 88.08W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0610 PM     TSTM WND DMG     GREEN BAY               44.51N 88.00W
06/11/2005                   BROWN              WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
            THE CITY.

0627 PM     TSTM WND DMG     MOUNTAIN                45.18N 88.48W
06/11/2005                   OCONTO             WI   LAW ENFORCEMENT

            TREES DOWN.

&&

MG
Special weather statement, Jun 11, 7:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
705 PM CDT SAT JUN 11 2005

WIZ030-035-036-045-120030-
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
705 PM CDT SAT JUN 11 2005

SEVERE THUNDERSTORM WATCH NUMBER 459 FOR PART OF CENTRAL WISCONSIN
EXPIRED AT 7 PM CDT. THE FOLLOWING COUNTIES ARE NO LONGER IN A WATCH...

MARATHON...
WOOD...
PORTAGE...
WAUSHARA...

WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:22 PM CDTSevere Thunderstorm WarningGRBMarinette38 min
Jun 11, 9:21 PM CDTSevere Thunderstorm WarningGRBWood26 min
Jun 11, 9:46 PM CDTSevere Thunderstorm WarningGRBMarathon47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.